Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 25, 2010, 1:31 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 26, 2010, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2010, 1:31 PM MDT (19:31 UTC)
- In effect from
- Mar 26, 2010, 12:00 PM MDT
- Expired
- Mar 27, 2010, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 4:26 AM MDT, 9 hours 5 minutes earlier.
Area forecast discussion, Mar 25, 4:26 AM MDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
426 AM MDT THU MAR 25 2010
.SYNOPSIS...
WARMER TEMPERATURES WILL BE RETURNING TO THE BORDERLAND FOR THURSDAY
AND FRIDAY AS AN UPPER RIDGE MOVES ACROSS THE REGION. ANOTHER STRONG
UPPER TROUGH AND SURFACE COLD FRONT WILL BRING VERY WINDY CONDITIONS
FRIDAY AFTERNOON AND EVENING TO THE BORDERLAND. THIS WILL ALSO LOWER
TEMPERATURES ABOUT 10 TO 15 DEGREES...BACK BELOW NORMAL...FOR
SATURDAY AND SUNDAY. STRONG SOUTHWEST FLOW ALOFT WILL BRING A RETURN
OF ABOVE NORMAL TEMPERATURES TO THE AREA MONDAY THROUGH WEDNESDAY.
&&
.DISCUSSION...
LOOKS LIKE A VERY DRY AND WARM FORECAST THROUGH THE PERIOD AS A
RIDGE OF HIGH PRESSURE ALOFT DOMINATES THE WEATHER PATTERN. RIDGE
AXIS CURRENTLY OVER ARIZONA AND CONTINUING DRIFTING EAST IN RESPONSE
TO INCOMING STRONG TROUGH JUST REACHING THE WEST COAST. WV IMAGERY
SHOWING CONSIDERABLE HIGH LEVEL MOISTURE STREAMING THROUGH THE RIDGE
BUT SUBSIDENCE IS INHIBITING MOST ANY CLOUD DEVELOPMENT WITH THIS
MOISTURE.
VERY WINDY DAY STILL LOOKS ON TRACK FOR FRIDAY AS THE STRONG UPPER
TROUGH AND SURFACE COLD FRONT NEAR NEW MEXICO. SYSTEM IS TIMED
PRETTY WELL AS STRONG MID LEVEL WIND CORE AND SURFACE PRESSURE
GRADIENT MAXIMIZE BY EARLY TO MID AFTERNOON. PROG SOUNDINGS SHOW
VERY EFFICIENT MIXING AS FEW CLOUDS DEVELOP AND STRONG DRY LAPSE
RATE DEVELOP. WINDS AT MAX MIXING HGT...AROUND 650 MB...ARE 55-65
MPH. EVEN WINDS AROUND 750 MB ARE AROUND 40-50 MPH. WILL ISSUE HIGH
WIND WATCH SHORTLY TO COVER THIS SITUATION. HIGH WINDS LIKELY TO
CONTINUE ALL NIGHT AND INTO EARLY SATURDAY MORNING ALONG EAST SLOPES
OF MOUNTAINS...BUT FOR NOW WILL TAILOR WATCH TO END EARLY FRIDAY
EVENING FOR THE CWA AS A WHOLE. LIKEWISE...TOOK OUT MENTION OF POPS
NORTHERN ZONES AS MODELS CONTINUE THE SLIGHT NORTHWARD SHIFT OF
ENERGY.
BOTH GFS/NAM SHOW LOW CLOSING OFF THE TEXAS/OKLAHOMA PANHANDLES
SATURDAY MORNING. THIS LOW WILL DRAG A RATHER STRONG VORT LOBE SOUTH
THROUGH THE AREA SATURDAY NIGHT. LOOKS TO BE DRY AT THIS TIME BUT
WILL HAVE TO WATCH FEATURE IN CASE IT DEVELOPS SOME CLOUDS. WEAK TO
MODERATE UPSLOPE FLOW ALSO DEVELOPS SATURDAY NIGHT OVER THE SACS AS
A WEAK BACKDOOR FRONT MOVES INTO THE AREA. SHOULDN'T HAVE MUCH
EFFECT OTHER THAN TO REINFORCE THE COOL PACIFIC AIRMASS BROUGHT IN
BY THE FIRST COLD FRONT.
FORECAST AREA RECOVERS RAPIDLY AS THE UPPER RIDGE RE ASSERTS ITSELF.
VERY LARGE LONG WAVE TROUGH SETS UP OFF THE WEST COAST AND IN
COMBINATION WITH UPPER RIDGE...WELL DEVELOP SEVERAL DAYS OF
WEST/SOUTHWEST FLOW OVER OUR AREA. TEMPERATURES WILL WARM UP AND WE
WILL LIKELY SEE OUR WARMEST TEMPERATURES OF THE SEASON TUESDAY AND
WEDNESDAY. IF WE DON'T SEE OUR FIRST 80 DEGREE READING TOMORROW
ACROSS THE LOWLANDS...WE WILL LIKELY SEE THEM TUESDAY AND WEDNESDAY.
GFS STILL SHOWING DEEP LOW MOVING OVER ARIZONA THURSDAY AND INTO THE
SOUTHERN PLAINS FRIDAY. STILL UNSETTLED AS QUICK LOOK AT 06Z RUN NOW
KEEPING THE TROUGH OPEN AND A BIT MORE PROGRESSIVE...SIMILAR TO WHAT
ECMWF RUNS HAVE BEEN SHOWING.
&&
.AVIATION...VALID 25/12Z-26/12Z...
VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. STRONG
WINDS...BLDU AND TURBC EXPECTED JUST BEYOND THE PERIOD...BY 26/18Z.
&&
.FIRE WEATHER...
TRANSIENT HIGH PRESSURE RIDGE ALOFT WILL BRING DRY AND WARMER
WEATHER TO THE AREA TODAY AND FRIDAY. UPPER TROUGH MOVES THROUGH
THIS RIDGE MID DAY FRIDAY...BRINGING VERY WINDY CONDITIONS AND VERY
LOW DEWPOINTS/HUMIDITIES. THE STRONG WINDS AND LOW HUMIDITY WILL
CAUSE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON. HIGH
PRESSURE ALOFT WILL ONCE AGAIN BRING WARMER TEMPERATURES BACK ABOVE
NORMAL BY MONDAY...ALONG WITH CONTINUED DRY WEATHER THROUGH
WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 70 42 79 50 67 / 0 0 0 0 0
SIERRA BLANCA TX 68 32 78 41 63 / 0 0 0 0 0
LAS CRUCES 69 38 77 43 66 / 0 0 0 0 0
ALAMOGORDO 66 37 75 41 62 / 0 0 0 0 0
CLOUDCROFT 47 25 54 20 42 / 0 0 0 10 0
TRUTH OR CONSEQUENCES 67 34 73 34 62 / 0 0 0 10 0
SILVER CITY 60 32 63 31 56 / 0 0 10 10 0
DEMING 70 35 78 38 66 / 0 0 0 0 0
LORDSBURG 70 36 74 38 65 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
NMZ022>025-030>032.
TX...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
TXZ055-056.
&&
17 HEFNERHazardous weather outlook, Mar 25, 6:21 AM MDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 621 AM MDT THU MAR 25 2010 NMZ022>025-030>032-TXZ055-056-261200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 621 AM MDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STORM SYSTEM MOVING TO AREA FRIDAY WILL BRING STRONG WINDS WITH IT. WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED BY EARLY FRIDAY AFTERNOON. BLOWING DUST AND LOCALLY POOR VISIBILITIES ARE ALSO LIKELY WITH THESE WINDS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AFTER FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:19 AM MDT | High Wind Watch | EPZ | 7 hr | |
| Mar 25, 7:12 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 6 hr |
| Mar 25, 1:09 PM MDT | High Wind Warning | EPZ | 31 hr |
Nearby
Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.